# SDR 2001FA0000085

- Difficulty date: June 1, 2001
- Submitted: July 11, 2001
- Operation: General aviation
- Make and model: Cessna R182
- Propeller: Mcauly B2D34C218
- System (JASC): 6110 · Propeller Assembly
- Part: Plate
- Part number: C5046
- Condition: Cracked
- Location: Aft Blkhd Attach
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS PROPELLER INSTALLATION UTILIZES 2 SPINNER AFT BULKHEAD ATTACH PLATES, PN A1639-9.  BOTH PLATES WERE FOUND TO BE CRACKED WITHIN 50 HR OF INSTALLATION OF PROP AFTER OVERHAUL.  BECAUSE BULKHEAD ATTACHMENT PLATES ARE INSTALLED UNDER ATTACHMENT NUTS, PN A1639-9, THAT HOLDS THE PROP TO THE ENGINE IS SUBJECTED TO VERY HIGH CONTACT FORCES DUE TO THE SMALL SHOULDER ON THE NUT(A1639-9).  THE LIKELIHOOD OF THIS FAILURE WILL INCREASE WITH THE NUMBER OF TIMES THESE FASTENERS ARE TORQUED.  IPC CALLS FOR THE INSTALLATION OF A WASHER BETWEEN ATTACHMENT PLATE AND NUT, EXCEPT THERE IS NOT SUFFICIENT CLEARANCE TO ALLOW THE INSTALLATION OF THE WASHER.
